MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125250-23
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 04/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.The xience alpine everolimus eluting coronary stent system, instructions for use (ifu), states: although the safety and effectiveness of treating more than one lesion per coronary artery with xience alpine stents have not been established, if this is performed, place the stent in the distal lesion before the proximal lesion in order to minimize dislodgement risk incurred by traversing through deployed stents.In this case, it is likely the ifu deviation contributed to the reported difficulties.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The investigation determined that the reported difficulties appear to be related to the use error.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a long lesion with fibrotic calcification in the left anterior descending (lad) coronary artery.A 2.5 x 38 mm xience alpine stent was deployed successfully in the mid-section of the lad.The 2.5 x 23 mm xience alpine stent delivery system (sds) was advanced for distal placement, but could not cross the 2.5 x 38 mm xience alpine stent implant.When the 2.5 x 23 mm xience alpine sds was pulled back, the stent got caught with the implanted stent and dislodged proximal to the implanted stent.A 2.75 x 12 mm nc trek balloon was used to compress the dislodged stent against the vessel wall and a 2.75 x 12 mm xience alpine stent was deployed over the compressed stent which was an intended site planned for stenting.A 2.5 x 12 mm xience alpine was advanced and implanted in the distal lad successfully to complete the procedure.At the end of the procedure, the vessel had great results.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7511997
Report Number2024168-2018-03554
Device Sequence Number1695550
Product Code NIQ
UDI-Device Identifier08717648199189
UDI-Public08717648199189
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2020
Device Catalogue Number1125250-23
Device Lot Number7112741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 2.5 X 38 MM XIENCE ALPINE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR